Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 27, NWS Boston/Norton, MA

June 30, 2019Barnstable County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 30, 2019, 3:58 PM EDT for Barnstable County, Plymouth County, Massachusetts. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2019, 3:58 PM EDT (19:58 UTC)
Expired
Jun 30, 2019, 5:00 PM EDT
In force
62 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barnstable County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 61 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2019-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2019-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

941 
WUUS51 KBOX 301958
SVRBOX
MAC001-023-302100-
/O.NEW.KBOX.SV.W.0027.190630T1958Z-190630T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
358 PM EDT Sun Jun 30 2019

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Southwestern Barnstable County in southeastern Massachusetts...
  Southern Plymouth County in southeastern Massachusetts...

* Until 500 PM EDT.

* At 358 PM EDT, a severe thunderstorm was located over
  Middleborough, or 11 miles southeast of Bridgewater, moving
  southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Plymouth, Barnstable, Falmouth, Marion, Yarmouth, Middleborough,
  Wareham, Sandwich, Bourne, Dennis, Mashpee, Kingston, Carver,
  Lakeville, Rochester and Hyannis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4173 7018 4161 7026 4159 7042 4154 7047
      4140 7044 4142 7046 4153 7047 4154 7060
      4159 7066 4171 7068 4172 7070 4166 7070
      4165 7073 4187 7098 4198 7063 4193 7052
      4182 7052 4177 7046 4173 7028 4175 7021
TIME...MOT...LOC 1958Z 326DEG 13KT 4186 7083 

HAIL...1.00IN
WIND...60MPH
 
$$

Frank
2 follow-up statements
359 
WWUS51 KBOX 302028
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
428 PM EDT Sun Jun 30 2019

MAC001-023-302100-
/O.CON.KBOX.SV.W.0027.000000T0000Z-190630T2100Z/
Barnstable MA-Plymouth MA-
428 PM EDT Sun Jun 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN BARNSTABLE AND SOUTHEASTERN PLYMOUTH COUNTIES...

At 428 PM EDT, a severe thunderstorm was located over Wareham, or
over Marion, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is possible. Expect damage to trees 
         and power lines.

Locations impacted include...
Plymouth, Barnstable, Falmouth, Marion, Yarmouth, Wareham, Sandwich,
Bourne, Dennis, Mashpee, Rochester and Hyannis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4173 7018 4161 7026 4159 7042 4154 7047
      4141 7045 4153 7047 4154 7060 4159 7066
      4171 7068 4172 7070 4166 7070 4165 7073
      4173 7082 4189 7053 4182 7052 4177 7046
      4173 7028 4175 7021
TIME...MOT...LOC 2028Z 326DEG 16KT 4174 7072 

HAIL...1.00IN
WIND...60MPH
 
$$

Frank
343 
WWUS51 KBOX 302038
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
438 PM EDT Sun Jun 30 2019

MAC001-023-302100-
/O.CON.KBOX.SV.W.0027.000000T0000Z-190630T2100Z/
Barnstable MA-Plymouth MA-
438 PM EDT Sun Jun 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN BARNSTABLE AND SOUTHEASTERN PLYMOUTH COUNTIES...

At 438 PM EDT, a severe thunderstorm was located over Marion, moving
southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is possible. Expect damage to trees 
         and power lines.

Locations impacted include...
Barnstable, Falmouth, Marion, Wareham, Sandwich, Bourne and Mashpee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4161 7030 4159 7042 4154 7047 4154 7058
      4159 7066 4171 7068 4172 7070 4166 7070
      4165 7072 4169 7076 4170 7076 4176 7065
      4166 7051 4163 7033 4161 7026
TIME...MOT...LOC 2038Z 326DEG 13KT 4171 7069 

HAIL...1.00IN
WIND...60MPH
 
$$

Frank

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:02 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 30, 2:02 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
202 PM EDT Sun Jun 30 2019

.SYNOPSIS...

Scattered showers and thunderstorms through afternoon into early
evening with embedded threats of gusty winds and small hail.
Lingering showers overnight with dry conditions Monday. Another
chance at showers Monday night into Tuesday morning, while dry
through the day. Build up of heat and humidity Wednesday through
Friday with the chance of showers and thunderstorms each day
preceding a cold front which will sweep through by Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

2 pm update ...

*/ Highlights ...

 - Scattered showers and thunderstorms through afternoon

 - Some of the storms may be strong to severe with embedded
   threats of gusty NW winds and hail of varying sizes, possibly
   up to around 1-inch

 - Locally heavy downpours as well which may contribute to
   localized urban / poor-drainage flooding

*/ Discussion ...

It's on. Main vort-lobe is rotating through the region with parent
cold pool. The main core of colder air aloft just getting into S
New England. Differential cyclonic vorticity advection (DCVA) as
noted by SPC is promoting ascent through an environment marginal
shear around 30 kts, steep lapse rates 7.0-7.5 C/km through H3,
and surface- based instability upwards of 2k J/kg. Daytime heating
increasing the temperature - dewpoint spread and thus an inverted-
V boundary layer profile above which a NW 0-6 km mean wind around
35 kts prevails. Multi-cellular storm mode that has pulsed at times.

Just beginning to gather reports. Earlier there was several wind
reports but now the hail reports are coming in with gusts around
40 mph. Difficult is the pulse-type nature of storms. Gathering
a variety of hail reports, mainly pea, but some bigger mixed in,
isolated, where storms pulse upwards. The warning criteria is
not so clear-cut as cores as observed via WSR-88D are so thin
and narrow. Looking at the bigger cores for warning. Prevailing
in the grids the threat of gusty winds and small hail through
the late afternoon.

Heavy rain also being observed yet storm cells are progressive.
Nevertheless if training elements with storm motion there remains
the threat of localized urban / poor-drainage flood issues.

Right now it appears the HRRR, ARW and NMM members of the WRF
are doing the best with the current situation. The 30.12z HREF
having shifting its probability matched means slightly W, however
still thinking the threat exists over all of S New England with
respect to damaging winds and the potential of large hail with
the stronger storms.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...

Tonight ...

Clearing out. Behind the vort-lobe we should see subsidence /
sinking air prevail. Cloud decks lingering, lower along the E
coastline of MA as trapped low-level moisture is slow to clear
out in addition to a N fetch over the ocean.

Have to watch winds closely across the interior. Antecedent
rains along with nocturnal cooling as clear conditions prevail
could lead to some shallow ground fog within sheltered interior
valleys of NW MA. It's a low risk and the thinking is because of
the very low dewpoints observed at max heating of the day, much
lower than forecast lows in the 50s. The fog risk will be for
those areas that got a good soaking earlier today.

Monday into Monday night ...

Fantastic summer day. Beneath weak ridging and drier air behind
the exiting mid-upper level low out to sea will see plenty of
sunshine and highs getting well into the 80s. Overall light W
flow so expect sea breezes along the coast towards midday.

But during the overnight period, the ridge shifting E, will see
the return of isentropic ascent out ahead of a weak trof axis,
falling heights, and some mid-level energy. Battle against the
ridge and drier air settled to the E, will hint at some slight
chance PoPs for the far W zones by Tuesday morning.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

Highlights...

* Temperatures will run close to or above seasonal levels, the
  warmest toward the 4th of July holiday into next weekend

* Brief showers are possible Monday night and Tuesday

* High pressure brings dry, warm conditions Wednesday

* Scattered showers/t-storms possible Thu/Fri but areal coverage
  should be rather limited...threat may increase by Sat

Details...

Monday night through Wednesday...

High pressure crosses the region Mon evening. Some model
solution spread with bringing a weak trough across the region
after midnight Mon night. Carried only slight chance POPs, so
should be mainly dry except. May see a few spotty showers as a
cold front passes during Tue.

Will see high pressure push across the northeast on Wed, with
dry and warm conditions and relatively low humidity.

Thursday through Saturday...

With the fast mid level steering flow remaining in place, will
see another weak trough approach for the 4th of July. At this
point, not a lot of instability with this feature, but could
still see some showers and a few thunderstorms mainly away from
the coast Thu afternoon/evening. Can't rule out a stray shower
or thunderstorm reaching the Boston area for the 4th of July
festivities. Expect temps to reach the mid-upper 80s away from
the coast with increasing humidity.

May see chances increase for showers/thunderstorms late this
week, especially on Saturday as a cold front approaches. Should
see temps mainly in the upper 80s across the interior, possibly
reaching 90 or so on Friday. More clouds linger on Saturday, but
it will still be warm and humid.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday night/ ... High confidence.

18z update (no major changes) ...

Today ...
SCT SHRA / TSRA through 0z at the latest. Some TSRA will be
strong to severe with +RA / GR with TEMPO IFR-LIFR VSBYs down
around 1-2SM, also possibly 34020G30KT. Otherwise, low-end VFR
CIGs with NW winds around 320 10 to 15 kts. Activity sweeping NW
to SE.

Tonight ...
Isolated SHRA lingering over E New England dissipating, turning
dry. Focus on lower conditions over SE New England and within
the interior valleys of NW MA. Could be a situation of MVFR-IFR
CIGs over SE-coastal terminals, patchy dense IFR fog developing
in NW MA interior valleys. N winds around 5 to 10 kts, lower
across the interior.

Monday into Monday night ...
VFR. Coastal sea breezes developing late morning into the afternoon.
Mid-high cloud encroaching late into the overnight hours. A low
risk of -SHRA for far W CT River Valley terminals.

KBOS Terminal ...
Slight shift by an hour with respect to TSRA outcomes. Keeping with
TEMPO IFR conditions however will drop the GR and focus on the wind.
Will amend as environment evolves as, sadly after the TAF was issued,
hail reports began coming in across interior MA and NH. NW winds
around 320 prevailing around 10 to 15 kts.

KBDL Terminal ...
Will keep the VCTS threat still thinking the more strong to severe
TSRA will hold E of the terminal. It's going to be close. Watching
and will amend the TAF accordingly if the threat should shift closer
to the terminal. NW winds around 320 prevailing around 10 to 15 kts.

Outlook /Tuesday through Thursday/...Moderate confidence.

Tuesday: VFR. Breezy. Slight chance SHRA.

Tuesday Night through Wednesday Night: VFR.

Independence Day: Mainly VFR, with areas MVFR possible. Slight
chance SHRA, slight chance TSRA.

&&

.MARINE...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday night/ ... High confidence.

2 pm update (no major changes) ...

Today ...
W winds across the waters around 10 to 15 kts with gusts up to
20 kts, bit more E along the E MA coastline. Now into early
evening will be monitoring for thunderstorm activity along the
near shore waters. The threat of NW gales with stronger storms
along with hail upwards of an inch. Will make for dangerous
conditions for all craft on the waters. Keep an eye on the W
sky.

Tonight ...
Storm activity diminishing to isolated showers during the evening
hours before dissipating overnight. N winds prevailing around
10 to 15 kts. Generally low clouds over the water forecast
that'll dissipate towards Monday morning. Lower confidence with
respect to marine fog.

Monday into Monday night ...
Northerly winds 10-20 kt into early Monday, then winds becoming
onshore in the afternoon over nearshore waters as sea breezes
develop. Winds becoming S then W during the overnight hours
Monday night into Tuesday morning.

Outlook /Tuesday through Thursday/...Moderate confidence.

Tuesday: Winds less than 25 kt. Slight chance of rain showers.

Tuesday Night: Winds less than 25 kt. Local visibility 1 to
3 nm.

Wednesday through Wednesday Night: Winds less than 25 kt.

Independence Day: Winds less than 25 kt. Slight chance of rain
showers, slight chance of thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...KJC/EVT
NEAR TERM...Sipprell
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...Sipprell/EVT
MARINE...Sipprell/EVT
Hazardous weather outlook, Jun 30, 3:28 AM EDT, 12 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
328 AM EDT Sun Jun 30 2019

CTZ002>004-MAZ002>024-026-RIZ001>008-010730-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
328 AM EDT Sun Jun 30 2019

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

Scattered strong thunderstorms, some of which may become severe, are
expected from mid morning through this afternoon. Large hail will be
the primary threat, with strong to locally damaging wind gusts a
secondary concern. Heavy rainfall may result in localized street
flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>237-250-251-254>256-010730-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
328 AM EDT Sun Jun 30 2019

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms are expected from late
this morning through the afternoon. Large hail and locally strong
wind gusts are the main concerns.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jun 30, 2:29 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
229 PM EDT Sun Jun 30 2019

MAZ005>007-014>016-301915-
Eastern Essex MA-Suffolk MA-Central Middlesex County MA-
Eastern Norfolk MA-Western Essex MA-Southeast Middlesex MA-
229 PM EDT Sun Jun 30 2019

...STRONG THUNDERSTORM...

At 228 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burlington, or over Woburn, moving southeast at 15 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Boston, Cambridge, Quincy, Lynn, Newton, Somerville, Waltham, Malden,
Brookline, Medford, Revere, Arlington, Everett, Billerica, Woburn,
Chelsea, Chelmsford, Andover, Watertown and Lexington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4241 7089 4241 7090 4242 7095 4235 7093
      4235 7086 4234 7087 4226 7113 4256 7138
      4263 7115
TIME...MOT...LOC 1828Z 327DEG 14KT 4249 7118

Frank
Local storm report, Jun 30, 2:44 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
244 PM EDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             AMHERST                 42.38N  72.52W
06/30/2019  M0.75 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            TRAINED SPOTTER

0143 PM     HAIL             SHREWSBURY              42.30N  71.72W
06/30/2019  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

            AMATEUR RADIO

0152 PM     HAIL             AMHERST                 42.38N  72.52W
06/30/2019  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

            NEAR BELCHERTOWN TOWN LINE

0210 PM     HAIL             METHUEN                 42.72N  71.18W
06/30/2019  M0.75 INCH       ESSEX              MA   TRAINED SPOTTER

            TRAINED SPOTTER

0227 PM     HAIL             PHILLIPSTON             42.55N  72.13W
06/30/2019  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

            AMATEUR RADIO

0242 PM     HAIL             BURRILLVILLE            41.95N  71.72W
06/30/2019  M0.75 INCH       PROVIDENCE         RI   AMATEUR RADIO

            AMATEUR RADIO

&&

EVENT NUMBER BOX1902512 BOX1902513 BOX1902514 BOX1902515 BOX1902516
BOX1902517

AED
Special weather statement, Jun 30, 3:17 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
317 PM EDT Sun Jun 30 2019

CTZ004-MAZ020-RIZ001>007-302015-
Windham CT-Southern Bristol MA-Northwest Providence RI-Bristol RI-
Washington RI-Eastern Kent RI-Western Kent RI-Newport RI-
Southeast Providence RI-
317 PM EDT Sun Jun 30 2019

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWARD ACROSS RHODE
ISLAND AND EASTERN CONNECTICUT...

At 316 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Killingly Connecticut to near Cranston
Rhode Island. Movement was southeast at 30 mph.

Pea to nickel size hail and wind gust to 30 mph will accompany these
storms.

Locations impacted include...
Providence, Warwick, Cranston, East Providence, Coventry, South
Kingstown, West Warwick, Johnston, North Kingstown, Newport, Bristol,
Plainfield, Portsmouth, Killingly, Barrington, Middletown,
Narragansett, Tiverton, Westport and East Greenwich.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4141 7177 4146 7180 4164 7179 4165 7184
      4164 7192 4180 7202 4181 7139 4140 7095
      4147 7104 4149 7108 4144 7120 4149 7122
      4146 7123 4147 7127 4144 7131 4144 7141
      4140 7144
TIME...MOT...LOC 1916Z 327DEG 28KT 4179 7145 4179 7188

Field
Local storm report, Jun 30, 3:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
328 PM EDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             AMHERST                 42.38N  72.52W
06/30/2019  M0.75 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            TRAINED SPOTTER

0143 PM     HAIL             SHREWSBURY              42.30N  71.72W
06/30/2019  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

            AMATEUR RADIO

0152 PM     HAIL             AMHERST                 42.38N  72.52W
06/30/2019  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

            NEAR BELCHERTOWN TOWN LINE

0210 PM     HAIL             METHUEN                 42.72N  71.18W
06/30/2019  M0.75 INCH       ESSEX              MA   TRAINED SPOTTER

            TRAINED SPOTTER

0227 PM     HAIL             PHILLIPSTON             42.55N  72.13W
06/30/2019  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

            AMATEUR RADIO

0242 PM     HAIL             BURRILLVILLE            41.95N  71.72W
06/30/2019  M0.75 INCH       PROVIDENCE         RI   AMATEUR RADIO

            AMATEUR RADIO

0305 PM     HAIL             KILLINGLY               41.83N  71.87W
06/30/2019  M0.75 INCH       WINDHAM            CT   TRAINED SPOTTER

0309 PM     HAIL             BRAINTREE               42.20N  71.00W
06/30/2019  M0.75 INCH       NORFOLK            MA   AMATEUR RADIO

            AMATEUR RADIO

0327 PM     HAIL             WARWICK                 41.70N  71.42W
06/30/2019  M1.00 INCH       KENT               RI   AMATEUR RADIO

            AMATEUR RADIO

&&

EVENT NUMBER BOX1902512 BOX1902513 BOX1902514 BOX1902515 BOX1902516
BOX1902517 BOX1902518 BOX1902519 BOX1902520

AED
Special weather statement, Jun 30, 3:28 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
328 PM EDT Sun Jun 30 2019

MAZ016-018-019-302015-
Eastern Plymouth MA-Eastern Norfolk MA-Western Plymouth MA-
328 PM EDT Sun Jun 30 2019

...STRONG THUNDERSTORM...

At 328 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hanover, or near Weymouth, moving southeast at 15 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Plymouth, Weymouth, Marshfield, Hingham, Scituate, Pembroke,
Rockland, Duxbury, Hanover, Kingston, Norwell, Hanson, Cohasset,
Halifax and Plympton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4198 7061 4198 7063 4196 7059 4191 7072
      4214 7094 4215 7094 4219 7098 4226 7082
      4218 7070 4218 7071 4201 7058
TIME...MOT...LOC 1928Z 326DEG 13KT 4216 7087

Frank
Local storm report, Jun 30, 3:40 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
340 PM EDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             AMHERST                 42.38N  72.52W
06/30/2019  M0.75 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            TRAINED SPOTTER

0143 PM     HAIL             SHREWSBURY              42.30N  71.72W
06/30/2019  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

            AMATEUR RADIO

0152 PM     HAIL             AMHERST                 42.38N  72.52W
06/30/2019  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

            NEAR BELCHERTOWN TOWN LINE

0210 PM     HAIL             METHUEN                 42.72N  71.18W
06/30/2019  M0.75 INCH       ESSEX              MA   TRAINED SPOTTER

            TRAINED SPOTTER

0227 PM     HAIL             PHILLIPSTON             42.55N  72.13W
06/30/2019  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

            AMATEUR RADIO

0242 PM     HAIL             BURRILLVILLE            41.95N  71.72W
06/30/2019  M0.75 INCH       PROVIDENCE         RI   AMATEUR RADIO

            AMATEUR RADIO

0305 PM     HAIL             KILLINGLY               41.83N  71.87W
06/30/2019  M0.75 INCH       WINDHAM            CT   TRAINED SPOTTER

0309 PM     HAIL             BRAINTREE               42.20N  71.00W
06/30/2019  M0.75 INCH       NORFOLK            MA   AMATEUR RADIO

            AMATEUR RADIO

0325 PM     HAIL             CRANSTON                41.77N  71.48W
06/30/2019  M0.75 INCH       PROVIDENCE         RI   AMATEUR RADIO

            AMATEUR RADIO

0325 PM     HAIL             CRANSTON                41.77N  71.48W
06/30/2019  M1.00 INCH       PROVIDENCE         RI   AMATEUR RADIO

            AMATEUR RADIO

0327 PM     HAIL             WARWICK                 41.70N  71.42W
06/30/2019  M1.00 INCH       KENT               RI   AMATEUR RADIO

            AMATEUR RADIO

0329 PM     HAIL             WARWICK                 41.70N  71.42W
06/30/2019  M0.88 INCH       KENT               RI   AMATEUR RADIO

            AMATEUR RADIO

&&

EVENT NUMBER BOX1902512 BOX1902513 BOX1902514 BOX1902515 BOX1902516
BOX1902517 BOX1902518 BOX1902519 BOX1902521 BOX1902522 BOX1902520
BOX1902523

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:31 PM EDTSpecial Weather StatementBOXEssex44 min
Jun 30, 12:03 AM EDTSpecial Marine WarningBOX42 min
Jun 30, 12:11 AM EDTSevere Thunderstorm WarningBOXEssex11 min
Jun 30, 12:21 AM EDTSpecial Weather StatementBOXWorcester39 min
Jun 30, 12:44 AM EDTSpecial Marine WarningBOX46 min
Jun 30, 12:59 AM EDTSpecial Weather StatementBOXNorfolk46 min
Jun 30, 12:34 PM EDTSpecial Weather StatementBOXMiddlesex41 min
Jun 30, 1:10 PM EDTSpecial Weather StatementBOXWorcester50 min
Jun 30, 1:19 PM EDTSpecial Weather StatementBOXHampshire41 min
Jun 30, 1:43 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester47 min
Jun 30, 1:45 PM EDTSpecial Weather StatementBOXMiddlesex45 min
Jun 30, 1:51 PM EDTSpecial Weather StatementBOXWorcester39 min
Jun 30, 2:08 PM EDTSpecial Weather StatementBOXEssex37 min
Jun 30, 2:11 PM EDTSpecial Weather StatementBOXMiddlesex49 min
Jun 30, 2:26 PM EDTSpecial Marine WarningBOX64 min
Jun 30, 2:27 PM EDTSpecial Weather StatementBOXWorcester48 min
Jun 30, 2:29 PM EDTSpecial Weather StatementBOXSuffolk46 min
Jun 30, 2:33 PM EDTSevere Thunderstorm WarningBOXWorcester32 min
Jun 30, 2:35 PM EDTSevere Thunderstorm WarningBOXEssex40 min
Jun 30, 2:37 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk53 min
Jun 30, 2:39 PM EDTSpecial Marine WarningBOX66 min
Jun 30, 2:44 PM EDTSpecial Marine WarningBOX91 min
Jun 30, 3:18 PM EDTSpecial Marine WarningBOX27 min
Jun 30, 3:28 PM EDTSpecial Weather StatementBOXPlymouth47 min
Jun 30, 3:33 PM EDTSpecial Marine WarningBOX45 min
Jun 30, 3:36 PM EDTSevere Thunderstorm WarningBOXPlymouth54 min
Jun 30, 3:37 PM EDTSpecial Marine WarningBOX38 min
Jun 30, 3:38 PM EDTSpecial Marine WarningBOX67 min
Jun 30, 3:43 PM EDTSpecial Marine WarningBOX92 min
Jun 30, 4:16 PM EDTSpecial Marine WarningBOX59 min
Jun 30, 4:26 PM EDTSpecial Weather StatementBOXDukes49 min
Jun 30, 4:59 PM EDTSevere Thunderstorm WarningBOXDukes, Nantucket27 min
Jun 30, 5:06 PM EDTSpecial Marine WarningBOX54 min
Jun 30, 5:46 PM EDTSpecial Weather StatementBOXNorfolk44 min
Jun 30, 6:03 PM EDTSpecial Marine WarningBOX57 min
Jun 30, 6:14 PM EDTSpecial Weather StatementBOXBristol46 min
Jun 30, 6:51 PM EDTSpecial Weather StatementBOXNorfolk39 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.